Alert archive / Washington / Wind Advisories in 2014
Wind Advisory 17, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at May 16, 2014, 3:41 PM PDT for Kittitas County, Yakima County, Washington. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2014, 3:41 PM PDT (22:41 UTC)
- Expired
- May 16, 2014, 9:00 PM PDT
- In force
- 5 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 10.7 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
582 WWUS76 KPDT 162241 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 341 PM PDT FRI MAY 16 2014 ...VERY WINDY CONDITIONS WILL CONTINUE ACROSS THE KITTITAS VALLEY INTO THE EVENING... .A STRONG PRESSURE GRADIENT...PLUS GOOD MIXING OF WIND ALOFT... WILL KEEP CONDITIONS VERY WINDY ACROSS THE KITTITAS VALLEY LATE THIS AFTERNOON INTO THIS EVENING. WAZ026-170400- /O.NEW.KPDT.WI.Y.0017.140516T2241Z-140517T0400Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 341 PM PDT FRI MAY 16 2014 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * TIMING: VERY WINDY CONDITIONS WILL CONTINUE INTO THIS EVENING. * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. THE STRONGEST WINDS OF 30 TO 35 MPH WILL OCCUR ACROSS THE NORTHERN PORTION OF THE VALLEY. * IMPACTS: THE VERY WINDY CONDITIONS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON INTERSTATES 90 AND 82. UNSECURED OBJECTS MAY BE LIFTED BY THE WIND. MINOR TREE AND PROPERTY DAMAGE IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
1 follow-up statement
318 WWUS76 KPDT 170358 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 858 PM PDT FRI MAY 16 2014 WAZ026-170500- /O.EXP.KPDT.WI.Y.0017.000000T0000Z-140517T0400Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 858 PM PDT FRI MAY 16 2014 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. WINDS IN THE KITTITAS VALLEY HAVE DECREASED TO THE 20 TO 30 MPH RANGE AND WILL CONTINUE TO GRADUALLY DECREASE THROUGH THE NIGHT. THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at May 16, 1:40 PM PDT, 2 hours 1 minute earlier.
Area forecast discussion, May 16, 1:40 PM PDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 140 PM PDT FRI MAY 16 2014 .SHORT TERM...TONIGHT THROUGH MONDAY...UPPER LEVEL RIDGE CONTINUES TO WEAKEN AND SLOWLY SHIFT TO THE EAST. THIS IS ALLOWING COOLER AIR TO BLOW IN FROM THE WEST BRINGING TEMPERATURES DOWN TODAY AND PRODUCING BREEZY CONDITIONS ALONG THE EAST SLOPES OF THE CASCADES AND AROUND THE COLUMBIA BASIN. IT WILL TAKE ANOTHER 24 TO 36 HOURS FOR THE RIDGE TO FINALLY GIVE WAY TO THE APPROACHING UPPER LEVEL TROUGH THAT WILL IMPACT THE AREA THROUGH THE REMAINDER OF THE SHORT TERM. AS THE LOW APPROACHES WE WILL SEE INCREASING CLOUDS AND CHANCE OF PRECIPITATION LATE SATURDAY AND INTO SUNDAY. SUNDAY AND MONDAY THE UPPER LEVEL LOW WILL BE PASSING OVER THE REGION WHICH WILL ALSO BE THE TWO MOST UNSTABLE DAYS. THIS WILL RESULT IN INCREASED CONVECTIVE ACTIVITY WITH CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING PERIODS. SO...EXPECT COOLER AND SHOWERY WEATHER OVER THE WEEKEND AND INTO THE FIRST OF THE WEEK. .LONG TERM...MONDAY NIGHT THROUGH FRIDAY. THE ELONGATED LOW PRESSURE AREA REMAINS OVER THE REGION MONDAY NIGHT AS THE MAIN LOW SINKS SOUTH INTO NORTHERN CALIFORNIA. THIS WILL KEEPS SOME SHOWERS OVER MOUNTAINS WITH A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY AFTERNOON. ON WEDNESDAY THE FLOW OVER THE PACIFIC NORTHWEST WILL BE TURNING MORE NORTHERLY AS THE LOW CONTINUES TO DROP SOUTH WITH MAINLY DRY CONDITIONS THROUGH THURSDAY. ON FRIDAY...THE NEXT SYSTEM WILL BE NEARING THE COAST AND SOUTHWEST FLOW OVER THE AREA WILL ALLOW SOME MOISTURE TO RETURN WITH A SLIGHT CHANCE OF SHOWERS OVER THE MOUNTAINS. TEMPERATURES WILL BE NEAR NORMAL ON TUESDAY AND SLIGHTLY ABOVE NORMAL THROUGH THE REST OF THE PERIOD. ML && .AVIATION...00Z TAFS. VFR CONDITIONS CAN BE EXPECTED DURING THE NEXT 24 HOURS. SUSTAINED WINDS 15-20 KT RANGE AT KDLS, KPSC, KPDT AND KALW WITH 10-20 KTS AT KRDM, KBDN AND KYKM WILL CONTINUE UNTIL 04Z. THE WINDS WILL DECREASE TO 10-15 KTS OVERNIGHT...BUT INCREASE AGAIN SATURDAY AFTERNOON TO 10 TO 20 MPH. HIGH LEVEL CIRRUS CLOUDS WILL CONTINUE TO MOVE THROUGH THE AREA AT TIMES. ML && .PRELIMINARY POINT TEMPS/POPS... PDT 50 73 47 67 / 0 10 10 30 ALW 53 74 50 68 / 0 0 10 40 PSC 54 78 50 73 / 0 0 10 20 YKM 49 72 46 67 / 0 10 10 20 HRI 52 76 50 71 / 0 0 10 20 ELN 50 70 45 65 / 0 10 10 20 RDM 42 69 40 60 / 0 10 10 30 LGD 45 68 43 59 / 0 10 20 50 GCD 42 70 40 58 / 0 10 20 50 DLS 51 72 49 68 / 0 10 10 30 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 91/93/93
Nearby
Wind Advisories in Washington, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.